Arkansas, 2004

Hail and Damaging Wind in Arkansas, July 6, 2004

July 6, 2004 · NWS LZK · 4 events in 1 county or zone

3 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 6, 2:35 AM CST, 8 hours 15 minutes earlier.

Area forecast discussion, Jul 6, 2:35 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 AM CDT TUE JUL 6 2004

.SHORT TERM...TODAY THROUGH FRIDAY
MCS IN KANSAS AND NORTHERN OKLAHOMA THIS MORNING...WITH COLD FRONT
OVER NORTHERN MISSOURI. MCS WILL CONTINUE TO MOVE SOUTHEAST
...REACHING ARKANSAS BY MID TO LATE MORNING. LOOKS LIKE STRONG TO
SEVERE DAMAGING WINDS WILL BE THE MAIN STORY AS IT MOVES SOUTHEAST.
COULD SEE SOME BRIEF HEAVY RAIN AS WELL...BUT WITH FAST MOVEMENT NOT
AS CONCERNED ABOUT FLOODING.

COLD FRONT CURRENTLY IN NORTHERN MISSOURI. THIS WILL MOVE SOUTH
TODAY AS THE UPPER TROUGH MOVES EAST TOWARDS THE GREAT LAKES.
OUTFLOW BOUNDARIES FROM THE MCS THIS MORNING WILL AID IN DEVELOPMENT
OF SHOWERS AND THUNDERSTORMS...ALONG WITH THE COLD FRONT. MAIN
CONCERN IS HOW FAR SOUTH THE FRONT MAKES IT. CURRENT THINKING IS
THAT THE FRONT WILL MEANDER AROUND NORTHERN AND CENTRAL ARKANSAS
TONIGHT AND WEDNESDAY. THERE IS A POTENTIAL FOR HEAVY RAIN IN
WESTERN AND NORTHERN ARKANSAS TONIGHT/EARLY WEDNESDAY...AS MODELS
HINTING AT ANOTHER MCS DEVELOPING. FOR NOW...HAVE GONE WITH UP TO AN
INCH...BUT COULD SEE UP TO TWO INCHES. WILL HOLD OFF ON A FLOOD
WATCH FOR NOW...AS WILL WAIT TO SEE WHERE BOUNDARIES END UP TODAY.

DECREASED POPS DURING THE DAY WEDNESDAY...BUT ENOUGH MOISTURE AROUND
TO KEEP IN SCATTERED SHOWERS AND THUNDERSTORMS. MOISTURE STAYS IN
THE MID SOUTH THROUGH FRIDAY...AS RETURN FLOW AROUND BERMUDA HIGH
DEVELOPS. CONTINUED ISOLATED DIURNAL CONVECTION FOR THIS TIME FRAME.
&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
NO SIGNIFICANT CHANGES MADE TO EXTENDED...MAINLY TWEAKS TO COORDINATE
ELEMENTS WITH SURROUNDING OFFICES. WEAK UPPER TROF IN THE AREA OVER
THE WEEKEND AND WEAK RIDGING AFTER THAT BUT MOISTURE LOOKS LIKE IT
WILL BE ENOUGH TO MAINTAIN SMALL POPS THROUGH THE PERIOD. THERE ARE
INDICATIONS A FRONT MAY MOVE THROUGH MONDAY BUT UPPER FLOW PATTERN
A LITTLE IFFY TO SUPPORT IT. LEFT WIND FORECASTS FOR THEN THE SAME
WHICH IMPLIES FRONTAL PASSAGE. TEMPS GENERALLY CLOSE TO NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    91  71  88  71 /  40  40  30  30
HARRISON AR       85  65  85  67 /  50  50  30  20
HOT SPRINGS AR    91  71  88  71 /  30  40  30  30
PINE BLUFF AR     91  72  89  72 /  30  30  30  30
MOUNTAIN HOME AR  85  65  84  67 /  50  50  30  20
MONTICELLO AR     92  72  90  72 /  30  30  30  30
SEARCY AR         89  70  86  70 /  40  40  30  30
MOUNT IDA AR      90  70  88  71 /  40  40  30  30
RUSSELLVILLE AR   88  69  86  70 /  40  40  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

58/29
Hazardous weather outlook, Jul 6, 4:00 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 6 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
ARKANSAS.

THE FIRST THREAT OF SEVERE WEATHER WILL BE FROM MID MORNING INTO
THIS AFTERNOON AS A COMPLEX OF THUNDERSTORMS MOVING ACROSS OKLAHOMA
EARLY THIS MORNING REACHES ARKANSAS. THUNDERSTORMS WILL MOVE INTO
WESTERN SECTIONS AT MID TO LATE MORNING AND WILL RAPIDLY MOVE EAST
OR SOUTHEAST ACROSS PARTS OF THE STATE. DAMAGING WINDS WILL BE THE
MAIN SEVERE WEATHER. THERE WILL BE BRIEF HEAVY RAIN WHICH COULD
CAUSE SOME SHORT LIVED FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS AND SOME HAIL MAY OCCUR.

THE SECOND THREAT OF SEVERE WEATHER WILL BE FROM LATE THIS
AFTERNOON THROUGH TONIGHT. A COLD FRONT WILL REACH NORTHERN ARKANSAS
TONIGHT AND WILL MOVE PART WAY INTO THE STATE. THUNDERSTORMS WILL
DEVELOP ALONG AND A LITTLE BEHIND THE FRONT AND SHOULD MOVE INTO
NORTHERN ARKANSAS LATE THIS AFTERNOON. THIS MAY EVENTUALLY TURN
INTO ANOTHER COMPLEX OF THUNDERSTORMS WHICH COULD MOVE ACROSS THE
REST OF THE STATE DURING THE NIGHT. DAMAGING WIND GUSTS WILL BE
THE MAIN SEVERE WEATHER AGAIN...BUT THIS TIME THERE IS A BETTER
CHANCE OF LARGE HAIL. ALSO HEAVY RAIN WILL BE LIKELY AND THIS
COULD RESULT IN FLASH FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL REMAIN IN THE AREA WEDNESDAY THEN MAY MOVE NORTH
OUT OF THE STATE AS A WARM FRONT BY THURSDAY. WEAK LOW PRESSURE MAY
REMAIN IN THE AREA OVER THE WEEKEND. MOISTURE LEVELS WILL REMAIN
HIGH AND THE AIR WILL REMAIN UNSTABLE.

ALTHOUGH NO SIGNIFICANT SEVERE WEATHER IS EXPECTED AT THIS TIME
THERE WILL BE A CHANCE OF ISOLATED STRONG TO SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WIND THROUGH THE PERIOD. ALSO ISOLATED
HEAVY RAINS AND FLOODING WILL BE POSSIBLE.

THERE WILL CONTINUE TO BE A CHANCE PARTS OF THE STATE WILL BE
AFFECTED BY THUNDERSTORM COMPLEXES COMING OUT OF THE PLAINS.
SHOULD THIS OCCUR...STRONG WIND GUSTS AND BRIEF HEAVY RAINS
WILL BE THE MAIN HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE IN PARTS OF WESTERN ARKANSAS THIS
MORNING AND IN OTHER PARTS OF THE STATE BY THIS AFTERNOON. SPOTTER
ACTIVATION IS LIKELY ANYWHERE IN THE STATE LATE THIS AFTERNOON
AND TONIGHT.

29

The radar

The Little Rock radar (KLZK), 13 km away, was scanning. The volume nearest the first event began at 16:49 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Pulaski

When
July 6, 10:50 AM CST
Where
Pulaski County, 9 mi NW of Little Rock
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.833, -92.400

Hail, Pulaski

When
July 6, 10:55 AM CST
Where
Pulaski County, 7 mi WNW of Little Rock
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.767, -92.400

Hail, Pulaski

When
July 6, 11:01 AM CST
Where
Pulaski County, 7 mi W of Little Rock
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.733, -92.400

Thunderstorm Wind, Pulaski

When
July 6, 11:25 AM CST
Where
Pulaski County, Jacksonville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.867, -92.100

Large tree limbs were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415948, 5415949, 5415950, 5415951.